Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Should Advil be stopped when on Ibuprofen and Medrol?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
Question
I am one month post cervical laminotomy. Have been taking ibuprofen 800mg tid and was started on a Medrol dose pak today for nerve pain. Forgot to ask if I should stop the high dose advil.
Posted Sat, 1 Mar 2014 in Back Pain
 
 
Answered by Dr. Vaibhav Gandhi 57 minutes later
Brief Answer: You can hold high dose of Advil Detailed Answer: Hello, I have studied your case. As you are taking strong anti-inflammatory with analgesic like medrol and ibuprofen, you can hold high dose of Advil. For these symptoms neurotropic medication [methylcobalamine] can be started. Till time, avoid lifting weights, Sit with support to back. You can consult physiotherapist for help. Physiotherapy like ultrasound and interferential therapy will give quick relief. I will advise to check your vit B12 and vit D3 level. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care.
Above answer was peer-reviewed by
 
Follow-up: Should Advil be stopped when on Ibuprofen and Medrol? 8 minutes later
My question was should I hold my high dose Ibprofen(advil) I am using these names interchangeably.
 
 
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer: Yes you need to continue but you can lower dose. Detailed Answer: Hello again, Yes you need to continue advil but you can reduce dose to 800mg bid. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor